Alert archive / Louisiana / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 28, 1999, 11:21 PM CST for Bienville Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 1999, 11:21 PM CST (05:21 UTC)
- Expired
- Jan 29, 1999, 1:45 AM CST
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bienville Parish, LA, De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 290523 FFWSHV LAC013-027-031-081-290745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1121 PM CST THU JAN 28 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN AND NORTHERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA CLAIBORNE PARISH IN NORTHWESTERN LOUISIANA DE SOTO PARISH IN NORTHWESTERN LOUISIANA WESTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA * UNTIL 145 AM CST * AT 1120 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM DE SOTO PARISH NORTHEASTWARD TO CLAIBORNE PARISH. MOVEMENT OF INDIVIDUAL STORMS WAS NORTHEAST AT 35 MPH WHILE THE OVERALL AREA OF RAIN WAS DRIFTING EAST AT 5 TO 10 MPH. AS A RESULT OF THIS MOTION...HEAVY RAIN HAS REPEATEDLY AFFECTED THE SAME AREAS. RAINFALL IN EXCESS OF ONE INCH AN HOUR IS LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY BE WASHED OUT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 9:12 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 28, 9:12 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 912 PM CST THU JAN 28 1999 LOOKING AT SLOWLY PROPAGATING SYSTEM OVER EASTERN TEXAS. SHOWERS STREAMING NORTH OUT OF GULF INTO SOUTHWEST LA AND SOUTHEAST TX. WILL BE INTERESTED IN WATCHING THE MERGER OF THE ACTIVITY TO THE SOUTH WITH THE LARGER AREA OF RAIN OVER US NOW. SYNOTPIC SITUATION HANDLED WELL BY DAYSHIFTERS AND FORECASTS LOOK GOOD. RAIN WITH INTERMITTENT BREAKS THROUGH FRIDAY NIGHT. CHANCE OF RAIN INTO SATURDAY. FLASH FLOOD WATCH CONTINUES... 3-4 INCHES OF RAIN WIDESPREAD ACROSS AREA ALREADY. HEAVIEST RAIN AREA SHIFTING TO DESOTO PARISH-CLAIBORNE PARISH LINE WITH WARNINGS IN EFFECT UNTIL 1105 PM THERE. 17
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Bossier, Claiborne, Webster | 2 hr |
| Jan 28, 8:36 PM CST | Flash Flood Warning | SHV | Caddo, De Soto | 2 hr |
| Jan 28, 11:21 PM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Jan 29, 12:46 AM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jan 29, 5:27 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine, Winn | 5 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Caddo, De Soto | 3 hr |
| Jan 29, 7:48 AM CST | Flash Flood Warning | SHV | Bossier | 3 hr |
| Jan 29, 8:01 AM CST | Flash Flood Warning | SHV | Jackson, Ouachita | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Webster | 3 hr |
| Jan 29, 8:12 AM CST | Flash Flood Warning | SHV | Red River | 3 hr |
| Jan 29, 10:02 AM CST | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Jan 29, 10:02 AM CST | Flash Flood Warning | SHV | Winn | 4 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Grant | 3 hr |
| Jan 29, 11:01 AM CST | Flash Flood Warning | SHV | Caldwell | 3 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 4 hr |
| Jan 29, 2:01 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.